Florida, 2018

Flash Flood and Hail in Florida, July 21 to 22, 2018

July 21 to 22, 2018 · NWS TAE · 63 events in 16 counties and zones

Scattered to numerous showers and thunderstorms occurred across the area. This was an unusual, well organized severe weather event given the time of year.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$166,000
Crop damage
None recorded
Events
63

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Scattered to numerous showers and thunderstorms occurred across the area. This was an unusual, well organized severe weather event given the time of year. The threat for some type of severe weather during the July 21-22 period was well advertised by the models a few days in advance, although the exact times of day that would be affected varied from run to run. A special 18z KTAE sounding from July 22 revealed SBCAPE around 4500 j/kg with 0-6 km shear of 34 knots, which is unusually high for summer. Some mid-level dry air also contributed to a favorable environment for damaging wind. The end result was numerous reports of severe weather across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 21, 7:49 AM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 21, 7:49 AM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
949 AM EDT Sat Jul 21 2018

.NEAR TERM [Through Today]...

Two MCSs, one to our north in GA and one to our northwest in AL
are steadily moving south-southwest toward our area at a fast
forward speed of around 35-40 kts. The GA MCS is poised to reach
our northern line of counties in about an hour. The environment
over our area as these storms approach is extremely unstable, with
80 degree dewpoints seen as far north as Enterprise, AL this
morning and SPC mesoanalysis showing 6000 J/kg SBCAPE along the FL
Panhandle. The 12Z sounding from BMX this morning sampled some of
the shear that will be moving in with these MCSs and showed 27 kts
0-1km shear and 39 kts 0-6 km shear. It is highly unusual for
this time of year to have such high shear this far south and when
coupled with the extreme instability there is potential for severe
weather. SPC has highlighted the majority of our area in a slight
risk for today. The main threats will be damaging straight-line
winds and large hail, but an isolated tornado cannot be ruled out.

&&

.PREV DISCUSSION [535 AM EDT]...

.SHORT TERM [Tonight Through Monday]...

In the upper levels a trough centered over the Midwest will deepen
into the Southeast this weekend. At the surface a low over the Ohio
River Valley will drift southward over the weekend bringing another
cold front into the region tonight and into Sunday. A weak low or
boundary will remain over the region on Monday. With abundant
moisture (PW values around 2 inches)POPs will be high through
Monday.

Severe storms are possible Saturday night through Sunday night with
the main threat being damaging straight-line winds. A MCS is
possible tonight as deep layer shear increases to 35 to 45 knots
this evening. Conditions will also be favorable for severe on Sunday
and Sunday night with deep layer shear around 35 to 45 knots and
CAPE at 4000 to 5000 J/KG. SPC has a marginal risk over the region
on Saturday night with a slight risk over SE Alabama and SW Georgia.
SPC has a marginal risk for the region on Sunday with a slight risk
for parts of the Florida Big Bend and South Central Georgia.

Highs will be in the low to mid 90s on Sunday and near 90 on Monday.
Lows will be in the low to mid 70s.

.LONG TERM [Monday Night Through Saturday]...

In the upper levels a trough will be over the Southeast. At the
surface a weak low will remain over the Southeast through Tuesday.
The rest of the week southerly flow will dominate with high pressure
to the east over the Atlantic. The wet pattern will continue next
week and POPs will be high (50 to 70 percent through Thursday).
Highs will be in the low 90s or near 90. Lows will be in the low to
mid 70s.

.AVIATION...

[Through 12z Sunday] Some patchy fog and low ceilings are possible
early this morning, particularly around VLD, with VFR conditions
returning a couple of hours after sunrise. However, scattered
thunderstorms are expected during the day into the evening with some
storms possibly becoming severe. Outside of storms and the brief
early morning fog or low ceilings, VFR conditions are expected.

.MARINE...

Moderate westerly winds will increase tonight and even more on
Sunday morning. Winds will be 15 to 20 knots on Saturday night and
20 to 25 knots on Sunday. A Small Craft Advisory is likely for
Sunday as winds are expected to exceed 20 knots.

.FIRE WEATHER...

Red flag conditions will not occur over the next several with
moisture expected to remain high across the area.

.HYDROLOGY...

The wet pattern continues through this weekend and next week. 1 to
1.5 inches of rain is predicted through Monday night. Locally higher
amounts are likely. The heavier downpours may result in ponding of
water on roadways and flooding of low-lying areas. Most local rivers
are steady or slowly rising at this time. Most local rivers remain
below action stage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   94  76  93  73  91 /  50  30  60  50  60
Panama City   91  79  90  77  91 /  40  20  40  40  40
Dothan        93  75  93  73  90 /  70  40  50  30  50
Albany        93  75  92  73  90 /  70  50  50  30  60
Valdosta      93  74  92  73  91 /  50  40  60  30  60
Cross City    91  76  90  74  90 /  30  30  60  50  50
Apalachicola  90  80  90  77  90 /  40  10  40  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...McD
LONG TERM...McD
AVIATION...DVD
MARINE...McD
FIRE WEATHER...DVD
HYDROLOGY...McD

In the hours before

Special weather statement, Jul 21, 8:46 AM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1046 AM EDT SAT JUL 21 2018

GAZ124>129-131-211530-
Tift GA-Worth GA-Lee GA-Dougherty GA-Terrell GA-Irwin GA-Turner GA-
1046 AM EDT SAT JUL 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IRWIN...TURNER...
EASTERN DOUGHERTY...LEE...NORTHERN TIFT...NORTHEASTERN TERRELL AND
WORTH COUNTIES UNTIL 1130 AM EDT...

At 1046 AM EDT, Doppler radar was tracking a strong thunderstorm near
De Soto, or 13 miles northeast of Leesburg, moving south at 35 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Albany, Ashburn, Sylvester, Leesburg, Putney, Poulan, Smithville,
East Albany, Marine Corps Logistics Base, Turner City, Worth,
Terrell, Sycamore, Sumner, Warwick, Stocks, Radium Springs, Sylvester
Airport, Waterloo and Inaha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3191 8392 3185 8394 3184 8386 3182 8385
      3183 8384 3180 8380 3180 8361 3185 8361
      3185 8355 3150 8338 3147 8411 3189 8434
      3192 8434
TIME...MOT...LOC 1446Z 338DEG 29KT 3190 8405

11-NGUYEN
Local storm report, Jul 21, 9:56 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1156 AM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     3 SW BRONWOOD           31.81N 84.40W
07/21/2018                   TERRELL            GA   911 CALL CENTER

            TREES DOWN ON HIGHWAY 118 BETWEEN BONWOOD
            AND DAWSON.

&&

PC
Local storm report, Jul 21, 9:58 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1158 AM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     TSTM WND DMG     2 WNW YEOMANS           31.84N 84.49W
07/21/2018                   TERRELL            GA   911 CALL CENTER

            TWO TREES DOWN A JONES MILL ROAD AND HARDY
            COOPER ROAD.

&&

PC
Local storm report, Jul 21, 10:05 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1205 PM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     1 WSW COLUMBIA          31.29N 85.13W
07/21/2018                   HOUSTON            AL   911 CALL CENTER

            TREE DOWN.

&&

PC
Local storm report, Jul 21, 10:15 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1215 PM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     2 S BLAKELY             31.36N 84.94W
07/21/2018                   EARLY              GA   911 CALL CENTER

            TREES DOWN ACROSS THE COUNTY.

&&

PC
Local storm report, Jul 21, 10:18 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1218 PM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     5 SW DOLES              31.66N 83.95W
07/21/2018                   WORTH              GA   BROADCAST MEDIA

            MEDIA REPORT OF TREES DOWN ON CAMP OSBORN
            ROAD.

&&

PC

The radar

The Eglin Afb radar (KEVX), 70 km away, was scanning. The volume nearest the first event began at 16:45 UTC.

Open the radar archive at this moment

Event by event

61 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Calhoun

When
July 21, 10:48 AM CST
Where
Calhoun County, 2.83 mi SSW of Chason
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.490, -85.200

Power lines were blown down on Highway 73 near Gray Road.

Thunderstorm Wind, Gadsden

When
July 21, 12:06 PM EST
Where
Gadsden County, Quincy
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.580, -84.570

Trees were blown down in Quincy.

Thunderstorm Wind, Jefferson

When
July 21, 12:22 PM EST
Where
Jefferson County, 2.39 mi SSE of Alma
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.580, -83.880

Fallen trees and limbs resulted in a power outage along Lake Road near Tecumseh Road.

Thunderstorm Wind, Leon

When
July 21, 12:30 PM EST
Where
Leon County, 3.06 mi ESE of Killearn Estates
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
30.496, -84.171

A tree was blown down onto power lines at 6303 Miccosukee Road.

Thunderstorm Wind, Wakulla

When
July 21, 12:30 PM EST
Where
Wakulla County, Crawfordville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.170, -84.370

A tree was blown down in Crawfordville.

Thunderstorm Wind, Jefferson

When
July 21, 12:40 PM EST
Where
Jefferson County, 3.45 mi N of Lloyd
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.520, -84.020

Fallen trees and limbs resulted in a power outage along Gamble Road.

Thunderstorm Wind, Jefferson

When
July 21, 12:42 PM EST
Where
Jefferson County, 0.69 mi S of Casa Blanco
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.500, -83.880

Fallen trees and limbs resulted in a power outage in the Drifton area.

Thunderstorm Wind, Leon

When
July 21, 12:42 PM EST
Where
Leon County, 1.19 mi W of Tom Brown Park to Chaires Crossing
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
30.440, -84.230

Trees and power lines were blown down across Leon county, mainly from near Tallahassee eastward.

Thunderstorm Wind, Jefferson

When
July 21, 12:42 PM EST
Where
Jefferson County, 0.69 mi N of Nash
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.460, -83.890

Numerous trees and power lines were blown down.

Thunderstorm Wind, Jefferson

When
July 21, 12:45 PM EST
Where
Jefferson County, 0.6 mi W of Waukeenah
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.410, -83.960

A tree was blown down in the southbound lane near W Capps Highway and St Augustine Road.

Thunderstorm Wind, Jefferson

When
July 21, 12:45 PM EST
Where
Jefferson County, 3.56 mi W of Waukeenah
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.405, -84.009

Debris blocked Highway 27 east of Highway 59.

Thunderstorm Wind, Madison

When
July 21, 12:55 PM EST
Where
Madison County, Greenville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.470, -83.630

Trees were blown down in Greenville.

Thunderstorm Wind, Madison

When
July 21, 1:00 PM EST
Where
Madison County, Madison
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.460, -83.410

Trees were blown down in Madison.

Thunderstorm Wind, Madison

When
July 21, 1:05 PM EST
Where
Madison County, Lee
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.410, -83.300

Trees were blown down in Lee.

Thunderstorm Wind, Taylor

When
July 21, 1:20 PM EST
Where
Taylor County, 1.83 mi SE of Secotan
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.150, -83.610

Fallen trees and limbs resulted in a power outage on McDaniel Road.

Thunderstorm Wind, Dixie

When
July 21, 2:30 PM EST
Where
Dixie County, Cross City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
29.630, -83.120

Trees and power lines were blown down.

Thunderstorm Wind, Dixie

When
July 21, 2:30 PM EST
Where
Dixie County, Eugene
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
29.610, -83.080

Trees and power lines were blown down.

Thunderstorm Wind, Dixie

When
July 21, 2:30 PM EST
Where
Dixie County, Hines
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
29.730, -83.230

Trees and power lines were blown down.

Thunderstorm Wind, Dixie

When
July 21, 2:30 PM EST
Where
Dixie County, Jena
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
29.660, -83.370

Trees and power lines were blown down.

Thunderstorm Wind, Dixie

When
July 21, 2:30 PM EST
Where
Dixie County, Shamrock
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
29.640, -83.140

Trees and power lines were blown down.

Thunderstorm Wind, Dixie

When
July 21, 2:30 PM EST
Where
Dixie County, Shired Island
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
29.390, -83.200

Trees and power lines were blown down.

Thunderstorm Wind, Dixie

When
July 21, 2:40 PM EST
Where
Dixie County, Old Town
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
29.600, -82.980

Trees and power lines were blown down.

Thunderstorm Wind, Dixie

When
July 21, 2:40 PM EST
Where
Dixie County, 1.4 mi N of Suwannee
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
29.340, -83.137

Trees and power lines were blown down.

Thunderstorm Wind, Dixie

When
July 21, 2:40 PM EST
Where
Dixie County, Yellow Jacket
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
29.460, -83.000

Trees and power lines were blown down.

Thunderstorm Wind, Leon

When
July 21, 10:30 PM EST
Where
Leon County, 2.83 mi NNW of Lake Iamonia
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.670, -84.260

A tree was blown down across the road near Meridian Road and County Road 12.

Thunderstorm Wind, Leon

When
July 21, 10:50 PM EST
Where
Leon County, 0.91 mi NE of Baum
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.500, -84.080

A tree was blown down near the intersection of Wadesboro Road and Baum Road.

Thunderstorm Wind, Leon

When
July 21, 10:50 PM EST
Where
Leon County, 0.6 mi E of Tallahassee Mall
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.470, -84.280

A tree was blown down near Delta and Pinewood Road.

Thunderstorm Wind, Leon

When
July 21, 10:55 PM EST
Where
Leon County, 2.81 mi NNE of J R Alford Greenway
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.480, -84.160

A tree was blown down at 3028 Walden Road.

Thunderstorm Wind, Leon

When
July 21, 10:55 PM EST
Where
Leon County, Lake Ella
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.460, -84.270

An oak tree was blown down near 6th Street and Terrace Street.

Thunderstorm Wind, Leon

When
July 21, 11:00 PM EST
Where
Leon County, Florida A&m University (Famu)
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.420, -84.280

A tree was down near the intersection of Magnolia Dr and S Meridian Street.

Thunderstorm Wind, Leon

When
July 21, 11:00 PM EST
Where
Leon County, 0.7 mi S of Indian Head Acres
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.410, -84.248

A tree was blown down at 2181 Orange Ave East.

Thunderstorm Wind, Lafayette

When
July 22, 2:12 PM EST
Where
Lafayette County, Mayo
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
30.050, -83.170

Numerous trees and power lines were blown down.

Thunderstorm Wind, Lafayette

When
July 22, 2:43 PM EST
Where
Lafayette County, 1.79 mi E of Buckville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.120, -83.260

A tree was blown down onto a power line.

Thunderstorm Wind, Lafayette

When
July 22, 2:45 PM EST
Where
Lafayette County, 0.57 mi SW of Mayo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.044, -83.176

Power lines were blown down.

Thunderstorm Wind, Lafayette

When
July 22, 2:45 PM EST
Where
Lafayette County, 0.91 mi NW of Mayo
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.060, -83.180

A tree was blown down.

Thunderstorm Wind, Lafayette

When
July 22, 3:00 PM EST
Where
Lafayette County, 3.45 mi S of Alton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.000, -83.130

A tree was blown down.

Thunderstorm Wind, Lafayette

When
July 22, 3:00 PM EST
Where
Lafayette County, 2.76 mi ESE of Midway
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.990, -83.030

A tree was blown down along SE Ferret Road.

Thunderstorm Wind, Holmes

When
July 22, 2:05 PM CST
Where
Holmes County, 2.47 mi WNW of Ponce de Leon
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.730, -85.970

A large tree was blown down near Highway 90 and County Road 10A.

Thunderstorm Wind, Holmes

When
July 22, 2:05 PM CST
Where
Holmes County, 2.25 mi NW of Ponce de Leon
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.740, -85.960

A large tree was blown down across both southbound lanes of Highway 81 near Ammons Road.

Thunderstorm Wind, Lafayette

When
July 22, 3:05 PM EST
Where
Lafayette County, 2.16 mi NNW of Midway
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.040, -83.080

A tree was blown down onto power lines near SE Walter Henderson Road.

Thunderstorm Wind, Holmes

When
July 22, 2:08 PM CST to 2:15 PM CST
Where
Holmes County, 1 mi NW of Ponce de Leon to 1 mi SE of Ponce de Leon
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
30.730, -85.942

Straight line winds caused numerous trees to be snapped and uprooted in Ponce de Leon. Minor structural damage was sustained as roofing was peeled off of a couple of metal barns. Winds were estimated around 80 mph. Damage cost was estimated.

Thunderstorm Wind, Lafayette

When
July 22, 3:10 PM EST
Where
Lafayette County, 1.38 mi WSW of Grady
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.940, -82.950

A tree was blown down onto power lines along Highway 349.

Thunderstorm Wind, Washington

When
July 22, 2:25 PM CST
Where
Washington County, 1.91 mi ESE of Hinsons Crossroads
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.650, -85.810

A tree was blown down onto a house. Damage cost was estimated.

Thunderstorm Wind, Washington

When
July 22, 2:30 PM CST
Where
Washington County, 0.59 mi NNW of Holmes Valley
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
30.578, -85.744

A power line was blown down at 3665 Tucker Lane.

Thunderstorm Wind, Jackson

When
July 22, 2:30 PM CST
Where
Jackson County, 1.19 mi W of Bascom
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
30.920, -85.130

A tree was blown down along Georgia Road south of Bascom.

Thunderstorm Wind, Lafayette

When
July 22, 3:30 PM EST
Where
Lafayette County, 0.92 mi NNW of Cooks Hammock
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.933, -83.274

Fallen trees were reported along Highway 51.

Thunderstorm Wind, Bay

When
July 22, 3:00 PM CST
Where
Bay County, 1.5 mi NNE of Saunders
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
30.440, -85.410

A tree was blown down onto power lines at 1625 Sandstone Road.

Thunderstorm Wind, Bay

When
July 22, 3:12 PM CST
Where
Bay County, 1.18 mi W of Lynn Haven
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
30.233, -85.659

A tree was blown down onto power lines at 1702 Missouri Ave.

Thunderstorm Wind, Bay

When
July 22, 3:18 PM CST
Where
Bay County, 2.35 mi WSW of (Pfn)panama City Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
30.192, -85.718

A tree was blown down at 2401 Ashland Way.

Thunderstorm Wind, Leon

When
July 22, 4:28 PM EST
Where
Leon County, 1.92 mi WNW of Macon Community Park
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
30.500, -84.300

A tree was blown down along Lakeshore Dr.

Thunderstorm Wind, Lafayette

When
July 22, 4:30 PM EST
Where
Lafayette County, Cooks Hammock
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.920, -83.270

Fallen trees blocked the road near Cooks Hammock.

Thunderstorm Wind, Taylor

When
July 22, 4:30 PM EST
Where
Taylor County, 1.87 mi ESE of Perry
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.099, -83.551

A tree was blown down near the intersection of Highway 27 and Walter Schmidt Lane.

Thunderstorm Wind, Leon

When
July 22, 4:37 PM EST
Where
Leon County, 0.64 mi SW of Macon Community Park
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.483, -84.277

A tree was blown down near the intersection of North Meridian and Sinclair roads.

Thunderstorm Wind, Dixie

When
July 22, 5:05 PM EST
Where
Dixie County, 0.6 mi E of Shamrock
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
29.640, -83.130

Strong winds resulted in a power outage.

Thunderstorm Wind, Jefferson

When
July 22, 5:30 PM EST
Where
Jefferson County, 3.46 mi E of Alma
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
30.610, -83.842

A tree was blown down across the road along Boston Highway.

Thunderstorm Wind, Dixie

When
July 22, 7:08 PM EST
Where
Dixie County, 3.3 mi WSW of Guaranto Springs
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.750, -82.980

Three trees were blown down north of Fletcher.

Hail, Walton

When
July 22, 7:25 PM CST
Where
Walton County, 2 mi E of Freeport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.490, -86.096

Thunderstorm Wind, Walton

When
July 22, 7:25 PM CST
Where
Walton County, 2.13 mi ESE of Freeport
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.480, -86.096

Trees and large limbs were blown down about 2 miles east of Freeport along Highway 20.

Thunderstorm Wind, Walton

When
July 22, 7:30 PM CST
Where
Walton County, 3 mi W of Bruce
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.475, -86.010

A tree was blown down west of Bruce along Highway 20 and blocked the road.

Flash Flood, Lafayette

When
July 22, 8:58 PM EST to 11:00 PM EST
Where
Lafayette County, 2.87 mi SSE of San Pedro Junction to 2.81 mi S of San Pedro Junction
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.970, -83.197

Water was flowing across Highway 51 in several places between Mayo and Cooks Hammock.

Thunderstorm Wind, Dixie

When
July 22, 9:40 PM EST
Where
Dixie County, Jena
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
29.660, -83.370

Several trees were blown down.

Thunderstorm Wind, Gulf

When
July 22, 9:05 PM CST
Where
Gulf County, 3.63 mi NE of White City
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.910, -85.170

A tree was blown down across Doc Whitfield road.

Thunderstorm Wind, Franklin

When
July 22, 10:40 PM EST
Where
Franklin County, 4.24 mi SSW of Eastpoint
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
29.690, -84.886

The WeatherSTEM station located on the Saint George Island bridge measured a wind gust of 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767657, 767658, 767659, 767660, 767661, 767662, 767663, 767664, 767665, 767666, 767667, 767668, 767669, 767670, 767671, 767672, 767673, 767674, 767675, 767677, 767678, 767676, 767679, 767680, 767681, 767682, 767683, 767684, 767685, 767686, 767687, 767691, 767695, 767696, 767697, 767699, 767753, 767688, 767689, 767754, and more.